MAUDE Adverse Event Report: CORDIS CASHEL OPTEASE RETRIEVABLE FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL OPTEASE RETRIEVABLE FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by the preserve trial data, optease retrievable vena cava filter was placed as prophylaxis in the absence of deep vein thrombosis (dvt) or pulmonary embolism (pe).The patient was admitted to the hospital, consented and the device was placed without complication.The patient was discharged fourteen days post-implantation.Eighteen days post-implantation, the patient presented for ivc filter retrieval.Venogram during procedure identified that there was significant near occlusive thrombus of the entire ivc from the iliac bifurcation and radiating up to the apex of the filter.Occlusion was approximately seventy percent (70%) with partial flow beyond the filter.Manual aspiration thrombectomy of the filter was performed to remove a significant amount of thrombus and to improve the flow channel.However, filter retrieval could not be performed due to the thrombus.Therefore, forty-nine days post implantation, the patient decided to withdraw from the study since the patient was in an extended care facility and the filter retrieval was unsuccessful at which time the acute thrombus was considered ongoing.The principal investigator (pi) considered the event expected and possibly related to the device.The patient was taking rivaroxaban (xarelto) at the time of enrollment and at the time of hospital discharge.The patient¿s current status was not provided as adverse event was ongoing when the patient withdrew from the study, hence no further follow-up was possible.Additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 17693382 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿filter retrieval difficulty¿ and ¿thrombosis¿ could not be confirmed as the device was not returned for analysis, nor were procedural images provided for review.The exact cause could not be determined.Patient and procedural factors such as inadequate anticoagulation and antiplatelet therapy may have contributed to the reported event.According to the safety information in the instructions for use ¿warnings the optease retrievable filter can be retrieved up to and including 12 days after placement.The optease retrievable filter is considered a permanent implant if it is not retrieved within the specified time period.Possible procedure complications include, but are not limited to, the following: thrombus formation.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported by the preserve trial data, optease retrievable vena cava filter was placed as prophylaxis in the absence of deep vein thrombosis (dvt) or pulmonary embolism (pe).The patient was admitted to the hospital, consented and the device was placed without complication.The patient was discharged fourteen days post-implantation.Eighteen days post-implantation, the patient presented for ivc filter retrieval.Venogram during procedure identified that there was significant near occlusive thrombus of the entire ivc from the iliac bifurcation and radiating up to the apex of the filter.Occlusion was approximately seventy percent (70%) with partial flow beyond the filter.Manual aspiration thrombectomy of the filter was performed to remove a significant amount of thrombus and to improve the flow channel.However, filter retrieval could not be performed due to the thrombus.Therefore, forty-nine days post implantation, the patient decided to withdraw from the study since the patient was in an extended care facility and the filter retrieval was unsuccessful at which time the acute thrombus was considered ongoing.The principal investigator (pi) considered the event expected and possibly related to the device.

Brand Name
OPTEASE RETRIEVABLE FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9752948
Report Number1016427-2020-03865
Device Sequence Number14212387
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number466F230AF
Device Catalogue Number466F230AF
Device Lot Number17693382
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age89 YR